International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 19, Pages 3145-3155
Stoneley waves in a non-homogeneous orthotropic granular medium under the influence of gravity
Mathematics Department, Faculty of Education, Suez Canal University, El-Arish, Egypt
Received 21 May 2005
Copyright © 2005 S. M. Ahmed. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The aim of this paper is to investigate the Stoneley waves in a non-homogeneous orthotropic granular medium under the influence of a gravity field. The frequency equation obtained, in the form of a sixth-order determinantal expression, is in agreement with the corresponding result when both media are elastic. The frequency equation when the gravity field is neglected has been deduced as a particular case.